Alert archive / Michigan / Gale Warnings in 2010

Gale Warning 7, NWS Gaylord, MI

May 7, 2010

NWS Gaylord, MI issued this gale warning at May 7, 2010, 4:09 PM EDT. It took effect at May 7, 2010, 11:00 PM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2010, 4:09 PM EDT (20:09 UTC)
In effect from
May 7, 2010, 11:00 PM EDT
Expired
May 8, 2010, 4:04 PM EDT
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WHUS73 KAPX 072009
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
409 PM EDT FRI MAY 7 2010

LHZ347-LMZ323-342-344>346-080415-
/O.CAN.KAPX.SC.Y.0142.000000T0000Z-100508T0000Z/
/O.UPG.KAPX.GL.A.0001.100508T0000Z-100508T2100Z/
/O.NEW.KAPX.GL.W.0007.100508T0300Z-100509T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
409 PM EDT FRI MAY 7 2010

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT
SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LHZ345-346-348-349-LMZ341-080415-
/O.UPG.KAPX.SC.Y.0142.000000T0000Z-100508T2100Z/
/O.NEW.KAPX.GL.W.0007.100508T0300Z-100509T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
409 PM EDT FRI MAY 7 2010

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT
SATURDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LSZ321-322-080415-
/O.NEW.KAPX.SC.Y.0143.100508T0300Z-100509T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
409 PM EDT FRI MAY 7 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
EDT SATURDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
973 
WHUS73 KAPX 080213
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1013 PM EDT FRI MAY 7 2010

LHZ345>349-LMZ323-341-342-344>346-081015-
/O.CON.KAPX.GL.W.0007.100508T0300Z-100509T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1013 PM EDT FRI MAY 7 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT SATURDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ321-322-081015-
/O.CON.KAPX.SC.Y.0143.100508T0300Z-100509T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1013 PM EDT FRI MAY 7 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SATURDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
576 
WHUS73 KAPX 080820
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
420 AM EDT SAT MAY 8 2010

LHZ345>349-LMZ323-341-342-344>346-081630-
/O.CON.KAPX.GL.W.0007.000000T0000Z-100509T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
420 AM EDT SAT MAY 8 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ321-322-081630-
/O.CON.KAPX.SC.Y.0143.000000T0000Z-100509T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
420 AM EDT SAT MAY 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
147 
WHUS73 KAPX 081457
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1057 AM EDT SAT MAY 8 2010

LHZ345>349-LMZ323-341-342-344>346-082300-
/O.CON.KAPX.GL.W.0007.000000T0000Z-100509T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1057 AM EDT SAT MAY 8 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ321-322-082300-
/O.CON.KAPX.SC.Y.0143.000000T0000Z-100509T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1057 AM EDT SAT MAY 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
100 
WHUS73 KAPX 082004
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
404 PM EDT SAT MAY 8 2010

LHZ345>349-LMZ323-341-342-344>346-090415-
/O.CAN.KAPX.GL.W.0007.000000T0000Z-100509T0300Z/
/O.EXB.KAPX.SC.Y.0143.000000T0000Z-100510T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
404 PM EDT SAT MAY 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-322-090415-
/O.EXT.KAPX.SC.Y.0143.000000T0000Z-100510T2100Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
404 PM EDT SAT MAY 8 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at May 7, 4:00 PM EDT, 9 minutes earlier.

Area forecast discussion, May 7, 4:00 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
400 PM EDT FRI MAY 7 2010

.SYNOPSIS.../ISSUED AT 354 PM/

A POTENT STORM SYSTEM IN THE LOWER GREAT LAKES WILL INTENSIFY AND
SLIDE UP THROUGH SOUTHEAST LOWER MICHIGAN TONIGHT...AND INTO NEW
ENGLAND BY LATE SATURDAY. THIS SYSTEM WILL BRING STRONG
THUNDERSTORMS TO LOWER MICHIGAN INTO THE OHIO VALLEY TONIGHT...AND A
TRANSITION FROM RAIN OVER TO ACCUMULATING SNOW OVERNIGHT ACROSS
NORTHERN MICHIGAN...AS SIGNIFICANTLY COLDER AIR INVADES THE REGION.

CONDITIONS ON SATURDAY WILL FEEL DOWNRIGHT FALL LIKE...WITH GUSTY
NORTHWEST WINDS...SNOW SHOWERS AND TEMPERATURES STRUGGLING TO GET
OUT OF THE 30S. BUT...HIGH PRESSURE WILL ARRIVE DURING THE LATTER
HALF OF THE WEEKEND BRINGING DRIER WEATHER AND BRIEFLY WARMER
CONDITIONS FOR MONDAY. MORE CHANCES FOR NEEDED RAIN WILL BE FOUND
INTO THE MIDDLE PORTIONS OF NEXT WEEK.

&&

.SHORT TERM.../ISSUED AT 354 PM/...TONIGHT

1004 MB SURFACE LOW REALLY TAKING SHAPE THIS AFTERNOON ACROSS
CENTRAL ILLINOIS WITH WARM ADVECTION WING OF LIGHT TO MODERATE
PRECIPITATION SPREADING NORTHWARD ACROSS NORTHERN MICHIGAN. DRY SLOT
NOTED NOW PUSHING INTO CENTRAL LOWER MICHIGAN WITH SOME CONVECTIVE
CLOUD ELEMENTS STARTING TO POP OFF. VERY TRICKY FORECAST TONIGHT
REVOLVING AROUND EVOLUTION OF RAPIDLY INTENSIFYING STORM SYSTEM
COMBINED WITH ADIABATIC COOLING LEADING TO COMPLEX PRECIP TYPE
FORECAST TONIGHT.

LATEST MODEL GUIDANCE BRINGS ELEVATED WARM LAYER (800-700MB) UP
TOWARDS THE M-68 CORRIDOR THIS EVENING. THIS LAYER IS OVER 2KFT
THICK...SO EXPECTING THINGS TO STAY MAINLY RAIN THROUGH AT LEAST 11
PM TONIGHT. FURTHER NORTH...THE MAIN QUESTION WILL BE SURROUNDING
THE SURFACE WARM LAYER WHICH WILL HOVER AROUND 2KFT THROUGH THE
EVENING HOURS. THIS IS A BIT CLOSE FOR COMFORT AND IT IS POSSIBLE WE
MAY SEE A RAIN TO SNOW CHANGEOVER FAIRLY EARLY ACROSS EASTERN UPPER
AND THE TIP OF THE MITT TONIGHT. HOWEVER...THE DRY SLOT MAY CLEAR
THINGS OUT BY MID EVENING...SO QUESTION IS...WILL THERE BE A PRECIP
THREAT TO ALLOW ANY SNOW PRIOR TO MIDNIGHT?

WELL...THERE IS CERTAINLY SOME CONCERN WITH MODELS HINTING AT SOME
MOIST ABSOLUTE INSTABILITY IN THE MID LEVELS ASSOCIATED WITH THE DRY
SLOT. THIS MAY LEAD TO SOME CONVECTIVE PRECIP DEVELOPING THIS
EVENING IN THE DRY SLOT. THESE CONVECTIVE ELEMENTS MAY PRODUCE A
QUICKER CHANGEOVER TO SNOW AS IT MAY ACT TO COOL THE COLUMN A BIT
QUICKER.

BY 09Z TOMORROW MORNING...THE LOW SHIFTS INTO SOUTHEAST ONTARIO AS
IT DEEPENS RAPIDLY TO 990 MB. THE DEFORMATION AXIS OF PRECIPITATION
ON THE NORTHWEST FLANK OF THIS SYSTEM WILL SWEEP ACROSS NORTHERN
MICHIGAN LATE TONIGHT INTO THE EARLY MORNING HOURS TOMORROW. THIS
CERTAINLY LOOKS LIKE THE BEST WINDOW OF OPPORTUNITY FOR ACCUMULATING
SNOWFALL AS SNOWFALL RATES COULD BE FAIRLY DECENT. HOWEVER...ONE
THING TO NOTE IS THAT THE BEST OMEGA LIES BENEATH THE -15C ISOTHERM
TONIGHT AND THIS MAY KEEP THE SNOWFALL ON THE WET SIDE. CONSIDERING
THE WARM GROUND THE THE TIME OF YEAR...ALL OF THIS WOULD SUGGEST
SNOWFALL RATIOS IN THE 5 TO 1 OR 8 TO 1 RANGE. WITH AROUND A HALF
INCH OF LIQUID EXPECTED TONIGHT...THIS WOULD PUT MAX SNOWFALL TOTALS
BETWEEN 3 TO 5 INCHES. HOWEVER...DO TO THE RAPID INTENSIFICATION OF
THIS SYSTEM AND GOOD DYNAMICS...IT WOULD NOT BE SURPRISING TO SEE
SOME LOCALLY HIGHER AMOUNTS UP TO 6 OR 7 INCHES. REGARDLESS...OPTING
TO PLAY IT MORE CONSERVATIVE.

AS FOR WHERE THE SNOWFALL FALLS...IT APPEARS THE BEST SNOWFALL WILL
BE INLAND FROM M-72 NORTHWARD...WHERE THE 3 TO 5 INCHES IS EXPECTED.
MEANWHILE...AMOUNTS SHOULD TRAIL OFF HEADING SOUTH WITH AN INCH OR
LESS ALONG THE M-55 CORRIDOR. WITH ALL THIS SAID...WINTER WEATHER
ADVISORIES SEEM IN ORDER FOR AREAS NORTH OF M-72 TONIGHT INTO
EASTERN UPPER MICHIGAN...EXCLUDING GRAND TRAVERSE AND LEELANAU
COUNTIES AS THE MARINE INFLUENCE MAY KEEP THINGS RAIN A BIT LONGER.

KAS

&&

.LONG TERM.../ISSUED AT 354 PM/...SATURDAY AND BEYOND

CHILLY WEATHER TO CONTINUE FOR A FEW DAYS WITH A MODERATION IN THE
PATTERN EXPECTED LATE NEXT WEEK. THERE WILL BE A COUPLE MORE CHANCES
OF RAIN AS WELL (GENERALLY TUESDAY AND FRIDAY). THE MAIN FORECAST
CONCERNS REVOLVE AROUND WRAPPING UP THE DETAILS OF THE EXITING STORM
SYSTEM SATURDAY...WIND SPEEDS AND GUSTS THROUGH SATURDAY EVENING
THEN FROST AND FREEZE POTENTIAL SATURDAY AND SUNDAY NIGHTS.

SATURDAY...WRAP AROUND MOISTURE WILL LINGER INTO SATURDAY MORNING.
THIS WILL BE MAINLY IN THE FORM OF SNOW WITH A MIXTURE OF RAIN AND
SNOW NEAR THE LAKESHORES. ADDITIONAL ACCUMULATIONS WILL BE MINOR DUE
TO THE HIGH SUN ANGLE (HECK THE SUMMER SOLSTICE IS ONLY 6 WEEKS
AWAY!). DID RUN THE WINTER WEATHER ADVISORY THROUGH 11 AM TO ACCOUNT
FOR ANY LINGERING SLIPPERY SPOTS ON AREA ROADWAYS. IT WILL THEN BE
COLD ENOUGH (LAKE/850 MB DELTA TS ABOUT 13) FOR A PERIOD OF LAKE
EFFECT SHOWERS IN THE FORM OF SNOW ACROSS THE HIGHER TERRAIN AND A
MIX ELSEWHERE.ANY OF THE SNOW ON THE GROUND WILL MELT DESPITE HIGHS
OF ONLY THE UPPER 30S TO LOWER 40S.

SATURDAY NIGHT...CLEARING SKIES AS STORM SYSTEM EXITS THE REGION AND
HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST. CHILLY AIRMASS IN
PLACE SO IF WINDS CAN DECOUPLE TEMPERATURES WOULD PLUMMET. AT THIS
TIME EXPECT MAINTENANCE OF 5 TO 10 KNOT WINDS WHICH SHOULD PRECLUDE
WIDESPREAD FREEZE BUT STILL ALLOW FOR AREAS OF FROST. LOWS GENERALLY
IN THE UPPER 20S AND LOWER 30S.

SUNDAY...CLEAR TO PARTLY CLOUDY SKIES BUT CHILLY AS SURFACE AND
UPPER LEVEL HEIGHTS CONTINUE TO BUILD. HIGHS RANGING FROM THE UPPER
40S TO LOWER 50S.

SUNDAY NIGHT...SURFACE AND UPPER LEVEL RIDGE PRETTY MUCH OVER THE
FORECAST AREA LEADING TO NEARLY CALM WINDS AND CLEAR SKIES. THIS
WILL LEAD TO NEARLY IDEAL RADIATIONAL COOLING CONDITIONS SO A
WIDESPREAD FREEZE IS A GOOD POSSIBILITY. LOWS MAINLY IN THE 20S WITH
A FEW LOWER 30S POSSIBLE NEAR THE LAKE MICHIGAN SHORELINE.

MONDAY...RIDGING FOR ANOTHER DAY LEADING TO ANOTHER CLEAR TO PARTLY
CLOUDY DAY. STILL CHILLY FOR THE SECOND WEEK OF MAY BUT MILDER THAN
RECENTLY WITH HIGHS OF WELL INTO THE 50S TO THE LOWER 60S.

TUESDAY THROUGH FRIDAY...ANOTHER COUPLE OF STORM SYSTEMS TAKE AIM AT
THE REGION BRINGING GOOD CHANCES FOR RAIN TUESDAY/TUESDAY NIGHT AND
AGAIN FRIDAY. WILL TRY TO SQUEEZE OUT DRY CONDITIONS FOR WEDNESDAY
AND THURSDAY. REMAINING COOL WITH HIGHS MAINLY IN 50S FOR TUESDAY
BUT MODERATING TEMPERATURES EXPECTED FOR WEDNESDAY THROUGH FRIDAY
WITH HIGHS MAINLY IN THE MORE SEASONABLE 60S FOR HIGHS.

SULLIVAN

&&

.MARINE.../ISSUED AT 354 PM/

WINDS WILL INCREASE LATER TONIGHT WITH THE PASSAGE OF THE SURFACE LOW
AS COLD AIR ADVECTION KICKS IN. WINDS WITH THEN CONTINUE TO BE
STRONG AND GUSTY THROUGH SATURDAY EVENING. UPGRADED GALE WATCH TO
GALE WARNING FOR NEARSHORE ZONES FROM MANISTEE AROUND TO THUNDER
BAY. ALSO ADDED LAKE HURON ZONES INTO THE GALE WARNING AS WELL AS
950 MB WINDS RAMP UP TO 35 KNOTS OR SO TOWARD MORNING WHICH SHOULD
NOT HAVE MUCH TROUBLE MIXING DOWN.

AJS

&&

.AVIATION.../ISSUED AT 232 PM/...VALID FOR 18Z TAFS

ACTIVE WEATHER PATTERN OVER THE NEXT 24 HOURS WROUGHT FULL OF
UNCERTAINTY. POTENT MID SPRING STORM SYSTEM WINDING UP IN THE
LOWER GREAT LAKES THIS AFTERNOON AND EXPECTED TO ROCKET NORTHEAST
INTO NEW ENGLAND BY SATURDAY EVENING. SO MUCH FOR THE EASY PART.
ACROSS NORTHERN LOWER MICHIGAN...INITIAL ROUND OF COLD RAINFALL
WITH VFR CIGS WILL SWING UP THROUGH THE REGION THIS AFTERNOON...
TRAILING OFF TO SOME DRIZZLE AND IFR CONDITIONS FOR THE
EVENING. THEN...BEHIND THE DEPARTING LOW...COLDER AIR AND WRAP-
AROUND PRECIP WILL SWING THROUGH NRN LOWER MICHIGAN LATER THIS
EVENING AND OVERNIGHT. FORECAST SOUNDINGS/THERMAL PROFILES SUGGEST
PRECIP WILL CHANGE OVER TO MAINLY SNOW DURING THIS TIME WITH
ACCUMULATIONS EXPECTED...ESPECIALLY AT THE PLN TAF SITE.

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EDT
     SATURDAY FOR MIZ008-015>019-021>024-027>029.
LM...GALE WARNING FROM 11 PM THIS EVENING TO 11 PM EDT SATURDAY FOR
     LMZ323-341-342-344>346.
LH...GALE WARNING FROM 11 PM THIS EVENING TO 11 PM EDT SATURDAY FOR
     LHZ345>349.
LS...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 PM EDT
     SATURDAY FOR LSZ321-322.

&&
Hazardous weather outlook, May 7, 5:56 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
556 AM EDT FRI MAY 7 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
081300-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
556 AM EDT FRI MAY 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS
AREAS ALONG AND SOUTH OF M-55.  SEVERE THUNDERSTORMS ARE NOT EXPECTED.

ACCUMULATING SNOWFALL IS POSSIBLE TONIGHT ACROSS PARTS OF NORTHERN
MICHIGAN...WITH THE GREATEST THREAT ACROSS HIGHER TERRAIN AREAS OF
NORTHERN LOWER MICHIGAN NORTH OF M-72.

GALE FORCE WINDS ARE EXPECTED TO DEVELOP WITHIN MOST LAKE MICHIGAN
AND LAKE HURON NEARSHORE ZONES TONIGHT. SEE ONGOING GALE WATCH FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOME ACCUMULATING SNOWFALL WILL BE POSSIBLE SATURDAY MORNING.

GALE FORCE WINDS WILL CONTINUE WITHIN MOST LAKE MICHIGAN AND LAKE
HURON NEARSHORE ZONES SATURDAY.

SUB-FREEZING TEMPERATURES AND FROST ARE POSSIBLE DURING THE EARLY
MORNING HOURS OF BOTH SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 5:04 AM EDTGale WatchAPX11 hr
May 7, 5:04 AM EDTSmall Craft AdvisoryAPX11 hr
May 7, 4:09 PM EDTSmall Craft AdvisoryAPX55 hr
May 7, 4:18 PM EDTWinter Weather AdvisoryAPXAlpena, Antrim, Cheboygan, Crawford, Emmet, Kalkaska and 4 more22 hr

Nearby

Gale Warnings in Michigan, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.